Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 2, NWS Green Bay, WI

May 30, 20135 counties in Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at May 30, 2013, 2:29 PM CDT for 5 counties in Wisconsin. It was in force for 46 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2013, 2:29 PM CDT (19:29 UTC)
Expired
May 30, 2013, 3:15 PM CDT
In force
46 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Langlade County, WI, Marathon County, WI, Portage County, WI, Shawano County, WI, Waupaca County, WI

The radar

The Green Bay radar (KGRB), 90 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 2:30 PM CDTTSTM WND DMGStockton, WITREE DOWN.
May 30, 2:45 PM CDTTSTM WND DMG1 N Galloway, WILARGE HEALTHY TREE SNAPPED IN HALF AND ROLLED ACROSS PROPERTY.
May 30, 2:58 PM CDTTSTM WND GST 56Iola, WIAND PENNY SIZE.
May 30, 3:00 PM CDTTSTM WND DMG13 N Wittenberg, WITWO TREES DOWN NEAR MAPLE ROAD AND HWY 45.
May 30, 3:10 PM CDTTSTM WND DMGAntigo, WIPOWER LINES DOWN IN THE CITY.
May 30, 3:12 PM CDTTSTM WND GST 54Antigo, WI
May 30, 3:15 PM CDTTSTM WND DMGDeerbrook, WI11 FT TREE BLOWN DOWN. STEEL ROOF BLOWN OFF OUT BUILDING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 11:56 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.5 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2013-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 422 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2013-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
422 J/kg
Mixed-layer CIN
-145 J/kg
Mixed-layer LCL
899 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

779 
WUUS53 KGRB 301929
SVRGRB
WIC067-073-097-115-135-302015-
/O.NEW.KGRB.SV.W.0002.130530T1929Z-130530T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
229 PM CDT THU MAY 30 2013

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN LANGLADE COUNTY IN NORTH CENTRAL WISCONSIN...
  EASTERN MARATHON COUNTY IN CENTRAL WISCONSIN...
  EASTERN PORTAGE COUNTY IN CENTRAL WISCONSIN...
  SHAWANO COUNTY IN NORTHEAST WISCONSIN...
  NORTHWESTERN WAUPACA COUNTY IN NORTHEAST WISCONSIN...

* UNTIL 315 PM CDT

* AT 226 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
  LINE EXTENDING FROM 5 MILES NORTHEAST OF WAUSAU TO WAUPACA...AND
  MOVING NORTHEAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WITTENBERG AROUND 245 PM CDT.
  ANTIGO AROUND 255 PM CDT.
  CLINTONVILLE AROUND 300 PM CDT.
  EMBARRASS AROUND 305 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE GLANDON...NORSKE...
OGDENSBURG...IOLA...HATLEY...GALLOWAY...ELDERON...SCHMIDT CORNER...
NORRIE AND HOGARTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN GREEN
BAY.

&&

LAT...LON 4492 8981 4512 8947 4512 8943 4516 8942
      4533 8913 4512 8896 4512 8898 4495 8898
      4494 8882 4463 8859 4459 8863 4459 8874
      4451 8874 4424 8930 4424 8934
TIME...MOT...LOC 1929Z 227DEG 39KT 4502 8951 4431 8908

HAIL...0.75IN
WIND...60MPH

$$

EB
4 follow-up statements
826 
WWUS53 KGRB 301938
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
238 PM CDT THU MAY 30 2013

WIC067-073-097-115-135-302015-
/O.CON.KGRB.SV.W.0002.000000T0000Z-130530T2015Z/
LANGLADE WI-MARATHON WI-WAUPACA WI-SHAWANO WI-PORTAGE WI-
238 PM CDT THU MAY 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
PORTAGE...SHAWANO...NORTHERN WAUPACA...EASTERN MARATHON AND
SOUTHWESTERN LANGLADE COUNTIES UNTIL 315 PM CDT...

AT 236 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 12 MILES NORTHEAST OF WAUSAU TO WAUPACA...AND
MOVING NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WITTENBERG AROUND 245 PM CDT.
  ANTIGO AROUND 255 PM CDT.
  CLINTONVILLE AROUND 300 PM CDT.
  EMBARRASS AROUND 305 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE WHITCOMB...TIGERTON...
MANAWA...ELAND...BIRNAMWOOD...BIG FALLS...ANIWA...SYMCO...SPLIT ROCK
AND SHEPLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN GREEN
BAY.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

&&

LAT...LON 4429 8932 4466 8938 4494 8976 4512 8947
      4512 8943 4516 8942 4533 8913 4512 8896
      4512 8898 4495 8898 4494 8882 4463 8859
      4459 8863 4459 8874 4451 8874
TIME...MOT...LOC 1938Z 227DEG 39KT 4509 8941 4438 8898

HAIL...0.75IN
WIND...60MPH

$$

EB
098 
WWUS53 KGRB 301949
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
249 PM CDT THU MAY 30 2013

WIC097-301958-
/O.CAN.KGRB.SV.W.0002.000000T0000Z-130530T2015Z/
PORTAGE WI-
249 PM CDT THU MAY 30 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PORTAGE COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.  MORE THUNDERSTORMS ARE STILL POSSIBLE LATER THIS 
AFTERNOON.  

LAT...LON 4433 8922 4468 8923 4468 8928 4476 8929
      4501 8966 4512 8947 4512 8943 4516 8942
      4533 8913 4512 8896 4512 8898 4495 8898
      4494 8882 4463 8859 4459 8863 4459 8874
      4451 8874
TIME...MOT...LOC 1948Z 227DEG 39KT 4516 8930 4445 8887

$$

WIC067-073-115-135-302015-
/O.CON.KGRB.SV.W.0002.000000T0000Z-130530T2015Z/
LANGLADE WI-MARATHON WI-WAUPACA WI-SHAWANO WI-
249 PM CDT THU MAY 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SHAWANO...
NORTHERN WAUPACA...EASTERN MARATHON AND SOUTHWESTERN LANGLADE
COUNTIES UNTIL 315 PM CDT...

AT 245 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 9 MILES WEST OF ANTIGO TO 8 MILES NORTHWEST OF
NEW LONDON...AND MOVING NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  ANTIGO AROUND 255 PM CDT.
  CLINTONVILLE AROUND 300 PM CDT.
  EMBARRASS AROUND 305 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE ORMSBY...FITZGERALD CORNERS...
MARION...CAROLINE...KEMPSTER...BUCKBEE...TILLEDA...PHLOX...MATTOON
AND LEOPOLIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN GREEN
BAY.

SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND SIGNIFICANT 
WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO 
AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. THIS STORM MAY 
CAUSE SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE.

&&

LAT...LON 4433 8922 4468 8923 4468 8928 4476 8929
      4501 8966 4512 8947 4512 8943 4516 8942
      4533 8913 4512 8896 4512 8898 4495 8898
      4494 8882 4463 8859 4459 8863 4459 8874
      4451 8874
TIME...MOT...LOC 1948Z 227DEG 39KT 4516 8930 4445 8887

HAIL...0.75IN
WIND...60MPH

$$

EB
962 
WWUS53 KGRB 301956
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
256 PM CDT THU MAY 30 2013

WIC067-073-115-135-302015-
/O.CON.KGRB.SV.W.0002.000000T0000Z-130530T2015Z/
LANGLADE WI-MARATHON WI-WAUPACA WI-SHAWANO WI-
256 PM CDT THU MAY 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SHAWANO...
NORTHERN WAUPACA...EASTERN MARATHON AND SOUTHWESTERN LANGLADE
COUNTIES UNTIL 315 PM CDT...

AT 249 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 7 MILES WEST OF ANTIGO TO 8 MILES NORTHWEST OF
NEW LONDON...AND MOVING NORTHEAST AT 45 MPH.

IN STOCKTON IN PORTAGE COUNTY...A TREE WAS REPORTED DOWN BY THE 
SHERIFF AT 230 PM CDT.  ANOTHER TREE WAS ALSO REPORTED DOWN NEAR 
BANKCROFT AT 240 PM CDT. 

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  CLINTONVILLE AROUND 300 PM CDT.
  EMBARRASS AROUND 305 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE KEMPSTER...BUCKBEE...
TILLEDA...PHLOX...MATTOON...DEERBROOK...BOWLER...LEOPOLIS...POLAR AND
PELLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN GREEN
BAY.

&&

LAT...LON 4512 8947 4512 8943 4516 8942 4533 8913
      4512 8896 4512 8898 4495 8898 4494 8882
      4463 8859 4459 8863 4459 8874 4451 8874
      4440 8919 4468 8923 4468 8925 4481 8928
      4493 8938 4501 8966
TIME...MOT...LOC 1955Z 227DEG 39KT 4521 8922 4450 8879

HAIL...0.75IN
WIND...60MPH

$$

EB
851 
WWUS53 KGRB 302011
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
311 PM CDT THU MAY 30 2013

WIC067-073-115-135-302020-
/O.EXP.KGRB.SV.W.0002.000000T0000Z-130530T2015Z/
LANGLADE WI-MARATHON WI-WAUPACA WI-SHAWANO WI-
311 PM CDT THU MAY 30 2013

...THE SEVERE THUNDERSTORM WARNING FOR SHAWANO...NORTHERN WAUPACA...
EASTERN MARATHON AND SOUTHWESTERN LANGLADE COUNTIES WILL EXPIRE AT
315 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  

HOWEVER WINDS GUSTS TO 50 MPH AND SMALL HAIL ARE STILL POSSIBLE WITH 
THESE THUNDERSTORMS.  

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 7 PM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GREEN BAY.

LAT...LON 4512 8947 4512 8943 4516 8942 4533 8913
      4512 8896 4512 8898 4495 8898 4494 8882
      4463 8859 4459 8863 4459 8874 4451 8874
      4440 8919 4468 8923 4468 8925 4481 8928
      4493 8938 4501 8966
TIME...MOT...LOC 2010Z 227DEG 39KT 4532 8905 4461 8862

$$

EB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 12:26 PM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, May 30, 12:26 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1226 PM CDT THU MAY 30 2013

UPDATED AVIATION PORTION FOR 18Z TAF ISSUANCE

.SHORT TERM...TODAY...TONIGHT...AND FRIDAY
ISSUED AT 417 AM CDT THU MAY 30 2013

FORECAST CONCERNS ON PCPN TRENDS ONCE MORE AS ACTIVE WEATHER
PATTERN CONTINUES OVER THE UPPER MIDWEST AND WESTERN LAKES.
EVENING COMPLEXES WEAKENED RATHER QUICKLY BY MIDNIGHT...WITH SAT
IMAGERY SHOWING SOME CLEARING WORKING INTO SOUTHERN PORTION OF
THE CWA.

DURING THIS PERIOD TROF OVER UPPER MIDWEST CLOSES OFF. NEG TILT
TROF LIFTS NORTHEAST AROUND LOW INTO WI LATER THIS EVENING/OVERNIGHT
TONIGHT. BEFORE THAT WILL HAVE VARIETY OF BOUNDARIES/PIECES OF
ENERGY MOVING NORTH THROUGH FLOW. QUESTION IS WHEN AND WHERE
CONVECTION WILL GET GOING. LOW LEVEL FLOW WOULD FAVOR IA/WESTERN
IL TODAY...SHIFTING INTO IL/WI THIS EVENING. MODERATELY UNSTABLE
AT THE SURFACE WITH CAPE1-1.5K...THOUGH ALOFT IS MARGINAL. SHEAR
RATHER WEAK ALSO. WIDESPREAD SEVERE NOT EXPECTED TODAY INTO
TONIGHT.

INSTABILITY AND SHEAR INCREASING ON FRIDAY...THOUGH INITIATION AGAIN
QUESTIONABLE WITH CLOUDS. MODEL SOUNDINGS ALSO SHOWING SOME DRYING
ALOFT AS STRONG JET MOVES INTO REGION. WILL FOCUS SLIGHTLY HIGHER
POPS EAST WITH BETTER DYNAMICS AND MOISTURE.

TEMPS DEPENDENT AGAIN ON CLOUD AND PCPN TRENDS...THOUGH BEST
PERFORMING GUIDANCE SUGGESTS UPPER 70S TO AROUND 80 TODAY AND FRI
AWAY FROM THE LAKE AND BAY.

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY
ISSUED AT 417 AM CDT THU MAY 30 2013

A SLOW MOVING UPPER TROUGH WILL MOVE ACROSS THE REGION EARLY THIS
WEEKEND.  THE LATEST MEDIUM RANGE MODELS HAVE TRENDED AWAY FROM THE
FARTHER NORTH SOLUTION OF THE ECMWF...BUT THE GFS APPEARS TOO DEEP
WITH THE TROUGH AND SURFACE LOW. WILL SIDE WITH THE GEM FOR THE
FIRST HALF OF THE WEEKEND...AND THEN TURN TO THE ECMWF FOR LATER
PERIODS.

FRIDAY NIGHT THROUGH SATURDAY NIGHT...UPPER TROUGH TO MOVE ACROSS
THE NORTHERN MISSISSIPPI VALLEY FRIDAY NIGHT.  700MB THETAE AXIS
SHOULD RESIDE OVER EASTERN WISCONSIN AT THE START OF THE PERIOD
BEFORE SHIFTING ACROSS LAKE MICHIGAN.  MODELS HAVE BEEN ADVERTISING
A THUNDERSTORM COMPLEX SHIFTING NORTHEAST ACROSS THE STATE AND INTO
NORTHEAST WISCONSIN DURING THE EVENING...AND DO NOT HAVE ENOUGH
EVIDENCE TO STRAY FROM THIS SCENARIO.  WILL KEEP THE HIGHEST POPS
ACROSS EASTERN WISCONSIN DURING THE EVENING. CANNOT RULE OUT SEVERE
CHANCES WITH THE JET NEARBY...AND WILL KEEP A MENTION IN THE HWO.
MUCH OF THE PRECIP WILL HAVE SHIFTED TO THE EAST BY MIDNIGHT AND
WILL BREAK UP THE GRID TO SHOW MUCH SMALLER CHANCES OF PRECIP
OVERNIGHT.  THE UPPER TROUGH ARRIVES ON SATURDAY WHICH WILL BE
COOLER AND LESS HUMID.  BUT WITH DAYTIME HEATING...COULD STILL SEE
600-800 J/KG OF ML CAPE THAT SHOULD BE SUFFICIENT FOR AFTERNOON
SHOWER AND THUNDERSTORM DEVELOPMENT.  SOME GUSTY WINDS AND SMALL
HAIL LOOK POSSIBLE...BUT NOT THINKING ANYTHING SEVERE AT THE MOMENT.
THE SURFACE FRONT WILL PASS ACROSS THE REGION SATURDAY NIGHT AND
WILL LIKELY SEE SOME SHOWERS IN THE FGEN REGION BEHIND THE FRONT.

REST OF THE FORECAST....THE UPPER TROUGH WILL FINALLY DEPART EARLY
SUNDAY.  THERE COULD BE A FEW LINGER SHOWERS OVER FAR NE
WISCONSIN...BUT SHOULD SEE A CLEARING TREND THROUGH THE DAY THANKS
TO AN INCOMING VERY DRY AIRMASS.  HIGH PRESSURE WILL THEN BE LOCATED
ACROSS THE AREA SUNDAY NIGHT THROUGH MOST OF TUESDAY.  A WARM FRONT
WILL BRING THE NEXT CHANCE OF SHOWERS TUESDAY NIGHT INTO WEDNESDAY.
TEMPERATURES WILL BE BELOW NORMAL OVER THE PERIOD.
&&

.AVIATION...FOR 18Z TAF ISSUANCE
ISSUED AT 1226 PM CDT THU MAY 30 2013

TSTMS HAVE ALREADY BLOSSOMED ACROSS THE MIDWEST/WRN
GREAT LAKES THIS AFTERNOON AS A SHORTWAVE RIDES NE INTO THE REGION
AND INTERACTS WITH AN UNSTABLE ATMOSPHERE AND INCREASING SHEAR.
THESE STORMS MAY BECOME SEVERE WITH DAMAGING WIND GUSTS AND
TORRENTIAL DOWNPOURS THE MAIN THREATS. VFR CONDITIONS IN GENERAL
WL PERSIST THIS AFTERNOON...BUT QUICKLY BECOME MVFR CIGS/VSBYS
UNDER ANY TSTMS. THE THREAT FOR ADDITIONAL SHWRS/TSTMS CONTS TNGT
AS ANOTHER SHORTWAVE APPROACHES. EXPECT MVFR CIGS/VSBYS TNGT WITH
LOCALLY IFR CONDITIONS OVER THE RHI...AUW AND CWA TAF SITES AFTER
06Z. PCPN CHCS PERSIST INTO FRI AS A CDFNT MOVES INTO THE UPR MS
VALLEY MORE SHORTWAVES ARRIVE. VFR CONDITIONS SHOULD RETURN BY
MID-MORNING...WITH MORE MVFR CONDITIONS NEAR ANY TSTMS.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....TE
LONG TERM......MPC
AVIATION.......AK
Hazardous weather outlook, May 30, 12:42 PM CDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1242 PM CDT THU MAY 30 2013

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-311745-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
1242 PM CDT THU MAY 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND TONIGHT. A FEW OF THE
STORMS COULD BECOME SEVERE...WITH DAMAGING WIND GUSTS THE PRIMARY
THREAT. IN ADDITION TO THE STRONG WIND POTENTIAL...TORRENTIAL
RAINS ARE POSSIBLE WITH AN ADDITIONAL 1 TO 2 INCHES POSSIBLE.

DENSE FOG WILL BE POSSIBLE NEAR LAKE MICHIGAN AT TIMES THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE EXPECTED AT TIMES THROUGH SATURDAY. SOME OF THE
STORMS ON FRIDAY AFTERNOON AND EVENING...COULD BE STRONG...THOUGH
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. HEAVY RAINFALL WILL
ALSO BE POSSIBLE FRIDAY.

DENSE FOG WILL BE POSSIBLE NEAR LAKE MICHIGAN AT TIMES THROUGH
AT LEAST FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND AT LEAST INTO
THE EARLY EVENING. ANY REPORTS OF SEVERE WEATHER OR HEAVY RAINFALL
MAY BE SENT TO THE NATIONAL WEATHER SERVICE IN GREEN BAY AND WOULD
BE GREATLY APPRECIATED.

LMZ521-522-541>543-311745-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
1242 PM CDT THU MAY 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

DENSE MARINE FOG AND THUNDERSTORMS WILL POSE A HAZARD TO
BOATERS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS AND DENSE MARINE FOG WILL POSE A HAZARD TO BOATERS
THROUGH SATURDAY.

AK

In the hours before

Special weather statement, May 30, 12:32 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1232 PM CDT THU MAY 30 2013

WIZ030-035>037-045-302000-
MARATHON-WOOD-PORTAGE-WAUPACA-WAUSHARA-
INCLUDING THE CITIES OF...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA
1232 PM CDT THU MAY 30 2013

...SHOWERS AND THUNDERSTORMS INCREASING OVER SOUTHWEST WISCONSIN...

SHOWERS AND THUNDERSTORMS CONTINUE TO INCREASE IN BOTH COVERAGE
AND INTENSITY THIS AFTERNOON OVER SOUTHWEST WISCONSIN AS AN
UPPER-LEVEL DISTURBANCE INTERACTS WITH THE WARM AND HUMID
ATMOSPHERE CURRENTLY OVER THE REGION. THESE THUNDERSTORMS MAY
BECOME SEVERE WITH DAMAGING WIND GUSTS AND TORRENTIAL DOWNPOURS.

AK
Local storm report, May 30, 2:16 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
216 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 PM     TSTM WND GST     3 S AMHERST             44.41N 89.28W
05/30/2013  M53 MPH          PORTAGE            WI   TRAINED SPOTTER

&&
Special weather statement, May 30, 2:22 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
222 PM CDT THU MAY 30 2013

WIZ018-019-030-031-036-037-045-302015-
LANGLADE-LINCOLN-MARATHON-PORTAGE-SHAWANO-WAUPACA-WAUSHARA-
222 PM CDT THU MAY 30 2013

...STRONG STORMS MOVING ACROSS CENRAL WISCONSIN...

AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTHWEST OF
WAUSAU TO 9 MILES SOUTHWEST OF WAUPACA...MOVING NORTHEAST AT 45 MPH.

FUNNEL CLOUDS...PENNY SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE
WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  WAUPACA AND BEVENT BY 230 PM CDT...
  WITTENBERG BY 250 PM CDT...
  CLINTONVILLE AND ANTIGO BY 305 PM CDT...
  EMBARRASS BY 310 PM CDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.

EB

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 7:44 PM CDTAreal Flood AdvisoryGRBMarathon, Portage, Wood3 hr
May 30, 10:11 AM CDTRiver Flood WarningGRBWood51 hr
May 30, 3:28 PM CDTSevere Thunderstorm WarningGRBBrown, Calumet, Outagamie47 min
May 30, 3:29 PM CDTSevere Thunderstorm WarningGRBForest, Langlade, Menominee, Oconto, Oneida, Shawano46 min
May 30, 4:23 PM CDTSevere Thunderstorm WarningGRBPortage, Waushara52 min
May 30, 5:35 PM CDTSevere Thunderstorm WarningGRBLanglade, Menominee, Oconto, Shawano40 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.